Alert archive / Arizona / Wind Advisories in 2005

Wind Advisory 4, NWS Flagstaff, AZ

November 3, 2005Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Nov 3, 2005, 3:19 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Nov 3, 2005, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2005, 3:19 AM MST (10:19 UTC)
In effect from
Nov 3, 2005, 11:00 AM MST
Expired
Nov 3, 2005, 5:23 PM MST
In force
6 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2005-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2005-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2728 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 031019
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
319 AM MST THU NOV 3 2005

...LOW PRESSURE SYSTEM TO BRING STRONG WINDS TO PORTIONS OF
NORTHEASTERN ARIZONA THIS AFTERNOON...

.A LOW PRESSURE SYSTEM PASSING THROUGH THE AREA TODAY WILL BRING
STRONG SOUTHWEST WINDS TO THE LITTLE COLORADO RIVER
VALLEY...CHUSKA MOUNTAINS...AND EASTERN MOGOLLON RIM WITH GUSTS
TO 40 MPH BY LATE MORNING. WINDS WILL RAPIDLY DECREASE AFTER
SUNSET AS THE LOW PRESSURE SYSTEM MOVES EAST OF ARIZONA.

AZZ011>014-016-040-031830-
/O.NEW.KFGZ.WI.Y.0004.051103T1800Z-051104T0100Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...DILKON...
KYKOTSMOVI
319 AM MST THU NOV 3 2005

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. 

EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH OVER MOST OF THE AREA BY
11 AM MST WITH GUSTS AROUND 40 MPH. WIND GUSTS WILL RAPIDLY DROP
BELOW 30 MPH AFTER SUNSET...AND CONTINUE TO DECREASE OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
3 follow-up statements
000 
WWUS75 KFGZ 031715
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1015 AM MST THU NOV 3 2005

...LOW PRESSURE SYSTEM TO BRING STRONG WINDS TO PORTIONS OF
NORTHEASTERN ARIZONA THIS AFTERNOON...

.A LOW PRESSURE SYSTEM PASSING THROUGH THE AREA TODAY WILL BRING
STRONG SOUTHWEST WINDS TO THE LITTLE COLORADO RIVER VALLEY...
CHUSKA MOUNTAINS...AND EASTERN MOGOLLON RIM WITH GUSTS TO 40 MPH
BY LATE MORNING. WINDS WILL RAPIDLY DECREASE AFTER SUNSET AS THE
LOW PRESSURE SYSTEM MOVES EAST OF ARIZONA.

AZZ011>014-016-040-032230-
/O.CON.KFGZ.WI.Y.0004.051103T1800Z-051104T0100Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...DILKON...
KYKOTSMOVI
1015 AM MST THU NOV 3 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH OVER MOST OF THE AREA BY
EARLY AFTERNOON WITH GUSTS AROUND 40 MPH. WIND GUSTS WILL RAPIDLY 
DROP BELOW 30 MPH AFTER SUNSET...AND CONTINUE TO DECREASE
OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 032207
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
307 PM MST THU NOV 3 2005

...STRONG WINDS TO CONTINUE OVER PORTIONS OF NORTHEASTERN ARIZONA
THROUGH THIS AFTERNOON...

.A LOW PRESSURE SYSTEM WILL CONTINUE TO BRING STRONG SOUTHWEST
WINDS TO EAST CENTRAL ARIZONA THROUGH THIS AFTERNOON. WINDS WILL 
RAPIDLY DECREASE FOLLOWING SUNSET.

AZZ011>014-016-040-040100-
/O.CON.KFGZ.WI.Y.0004.000000T0000Z-051104T0100Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...DILKON...
KYKOTSMOVI
307 PM MST THU NOV 3 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

EXPECT SOUTHWEST WINDS OF 15 TO 30 MPH THROUGH THE AFTERNOON WITH
GUSTS TO 40 MPH. WIND GUSTS WILL RAPIDLY DROP BELOW 30 MPH
AFTER SUNSET...AND CONTINUE TO DECREASE OVERNIGHT.

WIND REPORTS RECEIVED SO FAR THIS AFTERNOON:

WINSLOW      40 MPH GUST
ST. JOHNS    41 MPH GUST
CARRIZO      36 MPH SUSTAINED

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 040023
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
523 PM MST THU NOV 3 2005

AZZ011>014-016-040-040130-
/O.CAN.KFGZ.WI.Y.0004.000000T0000Z-051104T0100Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...DILKON...
KYKOTSMOVI
523 PM MST THU NOV 3 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE WIND
ADVISORY. THE STRONG WINDS FROM EARLIER TODAY HAVE DIMINISHED THIS
EVENING. EXPECT SOUTHWEST WINDS FROM 15 TO 25 MPH WITH GUSTS
AROUND 30 MPH THROUGH 600 PM AND THEN DECREASING TO 5 TO 10 PM
AFTER MIDNIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 3, 3:15 AM MST, 4 minutes earlier.

Area forecast discussion, Nov 3, 3:15 AM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
315 PM MST THU NOV 03 2005

.SYNOPSIS...A DRY STORM SYSTEM WILL BRING WINDY CONDITIONS...COOLER
DAYTIME TEMPERATURES AND PARTLY CLOUDY SKIES THURSDAY. BY FRIDAY...
WINDS WILL BEGIN TO DECREASE. FOR THE WEEKEND...HIGH PRESSURE WILL
MOVE IN WITH FAIR WEATHER CONDITIONS EXPECTED.
&&

.DISCUSSION...500 MB TROUGH OVER CALIFORNIA TONIGHT WITH A SHORTWAVE
TROUGH EJECTING EASTWARD TOWARD AZ. PRESSURE GRADIENTS ASSOCIATED
WITH THE TROUGH PRODUCING A BREEZY NIGHT OVER NORTHERN AZ WITH
PLENTY OF HIGH CLOUDS AS WELL AS CONSIDERABLE MID-LEVEL CLOUDINESS
AND PERHAPS SOME VIRGA ACROSS THE NORTHWESTERN PORTIONS OF THE
STATE. THIS IS KEEPING TEMPERATURES MILD ACROSS THE HIGH COUNTRY
COMPARED WITH TYPICAL TEMPERATURES THIS TIME OF YEAR. THE SHORTWAVE
EJECTING TOWARD AZ SHOULD MOVE THROUGH EASTERN PORTIONS OF THE AREA
IN TIME TO BRING A PERIOD OF WINDY CONDITIONS TO THE EASTERN
RIM...LITTLE COLORADO RIVER VALLEY...AND CHUSKAS AND THEREFORE A
WIND ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON. ELSEWHERE...BREEZY
CONDITIONS SHOULD STAY BELOW ADVISORY LEVELS AND TAPER OFF TOWARD
LATE AFTERNOON. AFTER THIS SYSTEM PASSES THROUGH...MODERATE WESTERLY
FLOW ALOFT WILL CONTINUE ACROSS THE AREA BUT SURFACE PRESSURE
GRADIENTS WILL SUBSIDE AND ALLOW SURFACE WINDS TO WEAKEN. RIDGING
ACROSS THE AREA FOR THE WEEKEND WILL BRING MOSTLY SUNNY SKIES...THEN
AOTHER TROUGH DEEPENING ALONG THE WEST COAST WILL BRING BREEZY
CONDITIONS BACK TO NORTHERN AZ EARLY NEXT WEEK. FOR NOW...MODEL
SOLUTIONS CONTINUE TO BE DRY NEXT WEEK SO ZERO POPS...GRADUALLY
COOLING TEMPERATURES...AND PARTLY CLOUDY SKIES BY MIDWEEK WILL BE
THE FORECAST PACKAGE.

&&

.AVIATION...FOR THE 12Z PACKAGE...BROKEN TO OVERCAST DECK OF MAINLY
HIGH CLOUDS WILL PASS THROUGH THE AREA FROM WEST TO EAST THIS
MORNING WITH CLEARING SKY COVER BY AFTERNOON. BASES WILL MAINLY BE
AOA 15K FT AGL. SURFACE WINDS WILL BE SOUTHWEST 20 TO 30 MPH WITH
GUSTS AROUND 40 MPH THE MAJORITY OF THE DAY. BOTH WINDS AND SKY
COVER WILL DECREASE FURTHER THIS EVENING. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ZONES 11>14-16-40
FROM 11 AM UNTIL 6 PM MST THIS EVENING..

&&

DJO/BEP
Hazardous weather outlook, Nov 2, 4:40 AM MST, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
440 AM MST WED NOV 2 2005

AZZ004>018-037>040-030700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
440 AM MST WED NOV 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A LOW PRESSURE TROUGH WILL BRING STRONG WINDS TO NORTHERN ARIZONA
TODAY. A WIND ADVISORY WILL BE IN EFFECT FROM NOON TODAY UNTIL 0800
PM MST TONIGHT FOR MOST OF COCONINO AND NAVAJO COUNTIES AS WELL AS
PORTIONS OF YAVAPAI COUNTY ABOVE 5000 FEET. SOUTHWEST WINDS OF 15
TO 25 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED FOR THESE AREAS
BY AFTERNOON TODAY. SEE WIND ADVISORY PRODUCT PHXNPWFGZ FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE AGAIN THURSDAY.
THE STRONGEST WINDS ARE EXPECTED TO OCCUR FROM NEAR FLAGSTAFF
EASTWARD TO THE NEW MEXICO BORDER...ESPECIALLY IN HIGH ELEVATIONS
AND THE LITTLE COLORADO RIVER VALLEY. WIND SPEEDS WILL BE LOWER
FRIDAY THROUGH THE WEEKEND AS THE LOW PRESSURE SYSTEM RESPONSIBLE
FOR THE STRONG WINDS MOVES EASTWARD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.